MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN S/A MO-4; CLASS I DEVICE - EXEMPT

ETHICON INC. MERS TAPE WHT 12INX3/16IN S/A MO-4; CLASS I DEVICE - EXEMPT
Catalog Number RS23
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: did the reported issue contribute to any patient adverse consequences? none reported could you confirm if the event reported in the four cases occurred with the same lot? unknown.If not, could you confirm the lot number involved in each case? unknown.
 
Event or Problem Description
It was reported that a patient underwent a cerclage procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by the ahs that during a cerclage procedure, when nurse loaded suture, the white suture material attached to the needle came apart.The needle and the white suture material were separated.The issue occurred multiple times.No other details provided.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/16/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a single barrier folder labeled "rs23" with an apparent detachment of the needle.A clear analysis of the end point of failure or the needle hole could not be performed due to the position of the needle.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/25/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: visual inspection revealed that one empty opened overwrap packaging, two empty folders packets and one needle were received for analysis.Product code rs23.Upon visual inspection of the returned sample, the closure channel area of the needle was noted to be as expected.The needle is still attached to a small suture piece.In addition, the end of the suture piece was observed to be cut likely by a surgical instrument.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.As part of eth quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
MERS TAPE WHT 12INX3/16IN S/A MO-4
Common Device Name
CLASS I DEVICE - EXEMPT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24234801
Report Number2210968-2026-01198
Device Sequence Number10188081
Product Code KDC
UDI-Device Identifier10705031049826
UDI-Public(01)10705031049826(17)300331(10)107Q0B
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRS23
Device Lot Number107Q0B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/17/2026
03/17/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/16/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown